Volume 21, Issue 3 (September 2017)                   Physiol Pharmacol 2017, 21(3): 172-174 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Pirhajati Mahabadi V, Nasiripour S, Farasatinasab M, Nadjafi S. A case of ciprofloxacin-associated Achilles tendinitis. Physiol Pharmacol. 2017; 21 (3) :172-174
URL: http://phypha.ir/ppj/article-1-1278-en.html

Abstract:   (367 Views)

Achilles tendinitis is a rare adverse effect of the fluoroquinolone antibiotics. Fluoroquinolone antibiotics have widespread usage for treatment of Gram-negative-related infections particularly urinary tract and respiratory infections. Due to the prevalent usage of this family of antibiotics, it is necessary to be careful about their side effects including Achilles tendinitis, which can ensue tendon rupture. This case report introduces an 84-year-old man diagnosed with Achilles tendinitis due to consumption of ciprofloxacin for treatment of urethritis. The patient experienced pain on posterior region of the left ankle after three days of antibiotic therapy onset and the pain was alleviated within a week following ciprofloxacin cessation along with treatment with nonsteroidal anti-inflammatory drugs. The Naranjo score was determined seven for this patient; accordingly, ciprofloxacin was the probable cause of this reaction. Early diagnosis of fluoroquinolones-associated Achilles tendinitis and stopping the treatment may prevent tendon rupture.

Full-Text [PDF 416 kb]   (92 Downloads)    
Types of Manuscript: Letter to Editor (less than 1500 words) | Subject: Pharmacology